Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 46, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 26, 2022, 1:15 PM EDT for Franklin County, Hampshire County, Worcester County, Massachusetts. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2022, 1:15 PM EDT (17:15 UTC)
- Expired
- Aug 26, 2022, 2:15 PM EDT
- In force
- 60 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Franklin County, MA, Hampshire County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 112 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 2:04 PM EDT | TSTM WND DMG | 3 W Barre, MA | TREE AND POWERLINES DOWNED ON SHELDON RD IN BARRE. RELAYED BY AMATEUR RADIO. REPORT TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 1:02 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
533
WUUS51 KBOX 261715
SVRBOX
MAC011-015-027-261815-
/O.NEW.KBOX.SV.W.0046.220826T1715Z-220826T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
115 PM EDT Fri Aug 26 2022
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Northwestern Worcester County in central Massachusetts...
East central Hampshire County in western Massachusetts...
Southeastern Franklin County in western Massachusetts...
* Until 215 PM EDT.
* At 114 PM EDT, a severe thunderstorm was located over Amherst,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect wind damage to trees and power lines. Minor hail
damage to vehicles is possible.
* Locations impacted include...
Amherst, Orange, Gardner, Athol, Winchendon, Templeton,
Westminster, Ashburnham, Barre, Hadley, Hubbardston, Princeton,
Hatfield, Leverett, Shutesbury, Phillipston, Pelham, Royalston,
Petersham and New Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4233 7253 4239 7261 4271 7205 4251 7184
TIME...MOT...LOC 1714Z 240DEG 29KT 4239 7249
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Field1 follow-up statement
109
WWUS51 KBOX 261745
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
145 PM EDT Fri Aug 26 2022
MAC015-261754-
/O.CAN.KBOX.SV.W.0046.000000T0000Z-220826T1815Z/
Hampshire MA-
145 PM EDT Fri Aug 26 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAMPSHIRE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has !** weakened.
moved out of the warned area. Therefore, the warning has been
cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western and central Massachusetts.
LAT...LON 4239 7232 4247 7238 4271 7205 4251 7184
TIME...MOT...LOC 1744Z 240DEG 29KT 4251 7220
$$
MAC011-027-261815-
/O.CON.KBOX.SV.W.0046.000000T0000Z-220826T1815Z/
Worcester MA-Franklin MA-
145 PM EDT Fri Aug 26 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHWESTERN WORCESTER AND EAST CENTRAL FRANKLIN COUNTIES...
At 144 PM EDT, a severe thunderstorm was located near Petersham, or 7
miles southeast of Orange, moving northeast at 35 mph.
HAZARD...55 to 60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Gardner, Athol, Winchendon, Templeton, Westminster, Ashburnham,
Barre, Hubbardston, Princeton, Shutesbury, Phillipston, Royalston,
Petersham and New Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4239 7232 4247 7238 4271 7205 4251 7184
TIME...MOT...LOC 1744Z 240DEG 29KT 4251 7220
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
FieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:51 AM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 26, 9:51 AM EDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 951 AM EDT Fri Aug 26 2022 .SYNOPSIS... Very warm with increasing humidity today and scattered showers and thunderstorms developing this afternoon and evening ahead of a cold front. Scattered strong to severe storms are possible with damaging wind and hail along with potential for heavy rainfall. Mainly dry and turning slightly cooler and less humid this weekend but temperatures still a bit above normal away from the coast. Heat and humidity returns next week with an increasing risk of showers and thunderstorms late Tuesday into Wednesday as a cold front approaches. The front moves through Wednesday night followed by cooler and less humid conditions Thursday and Friday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 930 AM Update... Convection and showers have begun to develop across eastern New York. A few showers are likely to filter into western MA and CT this morning before a second round of more potent showers develops this afternoon. While conditions may not appear robust right off the cuff, with effective shear around 30 kt and surface CAPE around 1000J/kg, a deeper dive into ML CAPE shows around 2000J/kg in interior Massachusetts. This is colocated with the strongest forcing of the day, leading to the strong possibility that our most potent storms will form across western MA and northern CT. While most areas will remain dry for a good portion of the day, the line of convection that forms this afternoon is likely to have healthy coverage, as suggested on the ARW and HRRR. This will bring shower and thunderstorm activity to a good part of the CWA between 12-9PM, earlier west and latest across eastern MA. Storms generally lose their potency as they make it into SE MA this evening. As mentioned previously, the greatest threat this evening is for training storms resulting in poor drainage and urban flooding in locations that pick up over an inch of QPF. The flood potential increases if a strong storm sets up over one of our metro areas, such as Worcester or Hartford. While it is impossible to forecast the exact location of convection, we will need to monitor where these storms set up this afternoon. Gusty winds are also possible this evening. While unlikely, an isolated tornado and small hail cannot be ruled out, especially considering some guidance, like the HRRR, shows 0-1km helicity values exceeding 150 m2/s2. 645 AM update... Quiet morning across SNE with area of mid level clouds pushing across eastern New Eng. These clouds will move to the east allowing for lots of sun this morning which will allow temps to rise quickly. No changes with severe weather and flash flood potential this afternoon and evening. While convection may develop anytime after noon, thinking the main timeframe for severe wx will be 2-9 pm. Forecast instability and shear is on the low end of the range for what would be expected for severe weather, but favorable forcing for ascent along the pre-frontal trough combined with modest instability/shear will support some severe storms. CAMs show storm clusters and line segments with damaging wind the primary threat, but hail will be possible with any rotating storms. Tornado risk is low but can't rule it out near any boundaries. Heavy rainfall will also be a concern as high PWAT airmass and warm cloud depths will support warm rain processes. HREF showing low probs of greater than 3 inches/3 hrs so any training storms would pose a flash flood threat. Previous discussion... Highlights * Slight risk for severe thunderstorms this afternoon for most of southern New England. * Most likely hazard is damaging straight line wind gusts. Instances of large hail will be possible as well as an isolated tornado. * Marginal risk for excessive rainfall and flash flooding. Greatest risk would be in urban and poor drainage areas. The ingredients are in place for an active weather day for southern New England as an area of low pressure moves across the Northeast this afternoon and evening. Southern New England will be in a warm sector air mass with temperatures and dewpoints reaching the mid to upper 80s and mid to upper 60s respectively. The hot and humid air mass will be supported by increasing southwesterly flow ahead of a prefrontal trough axis advancing from the west. Convergence along the pre-frontal trough axis will serve as the forcing mechanism necessary to initiate convection this afternoon. Recent model guidance suggests the pre-frontal trough axis will move through southern New England during the afternoon hours when instability will be at its peak. Instability is expected to be modest at best however, with HREF ensemble means generally in the 500 to 1000 J/kg range. Deep layer wind shear is modest as well with 25 to 35 knots of shear expected in the 0-6 km layer. Despite the modest instability and deep layer shear, relatively strong low-level convergence and decent values of geopotential height falls should provide the forcing for ascent necessary to support a few strong to severe storms this afternoon. Poor mid-level lapse rates and a deep warm cloud layer will make large hail a secondary hazard to damaging straight line wind gusts. We also can't rule out the possibility of an isolated tornado as there are modest amounts of low-level shear expected this afternoon with 0-1 km SRH values near 100 m2/s2. While this is not an impressive number, it's sufficient enough to support rotating updrafts. The most common hazards this afternoon will be lightning and heavy rainfall. Relatively slow-storm motions and high PWATs around 1.75 inches will introduce the possibility of prolonged heavy downpours. Additionally, model guidance suggests the possibility for backward propagating storms. This may support training thunderstorms which would further enhance the possibility for heavy rainfall. Probability matched mean QPF from the 00Z HREF has a swath of over 3 inches along the borders of MA,CT, and RI. While these amounts may not verify over this exact region, this is a strong signal that an area of interior southern New England will see heavy rainfall this afternoon. As far as timing for these showers and storms go, the window will be from about noon to 10 pm. If the 00Z HREF model guidance is accurate, the most active period should be between roughly 3 and 8 pm. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... Tonight Showers and storms clear out before midnight. Skies gradually clear from west to east as a cold front begins to push through the region. The front is not expected to be fully through the region until tomorrow, so many areas are not expected to experience an air mass change. Thus, somewhat muggy conditions are expected again tonight, especially for the areas to the southeast. Further to the north and west, cooler/drier conditions behind the frontal boundary may be experienced by sunrise. Saturday Pleasant day tomorrow as high pressure builds in from the west.This will support mostly clear skies and fairly light winds out of the northwest. High temperatures expected to be seasonable in the upper 70s to low 80s. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Highlights... * Mainly dry and seasonably warm Sunday * Heat and humidity returns early next week * Increasing risk of showers/thunderstorms late Tue into Wed * Cooler and less humid Thu Saturday night and Sunday... Generally dry and quiet weather as high pres from northern New Eng moves east of New Eng. The only caveat is there is a weakness in the 500 mb field signaling a weak shortwave that moves through. Marginal instability develops Sun afternoon in western New Eng with CAPES up to 500 J/kg so can't rule out an isolated shower, otherwise it should be mainly dry with near seasonable temps. Highs 80-85, except upper 70s near the coast with easterly flow. Monday through Thursday... Subtropical ridge builds northward along the east coast Mon/Tue as a fairly robust trough digs across the Gt lakes. This will bring increasing heat and humidity into SNE with temps likely reaching 90+ away from the coast with dewpoints rising to around 70 by Tue. Looks mainly dry Mon with ridging in place, but few showers/t-storms may develop Tue afternoon in the interior with destabilizing environment and marginal height falls developing ahead of the advancing trough to the west. There is uncertainty with the timing and strength of the trough as it moves east Wed/Thu which will impact how convective evolution plays out ahead of the cold front. The front is expected to move into the region sometime Wed which will lead to an increasing risk of showers/t-storms. PWATs spike ahead of the front with dewpoints likely rising into the lower 70s with temps in the 80s. Low confidence forecast next Thu will depend on the location of the frontal boundary which differs between the GFS and ECMWF. More progressive GFS shows dry and cooler/less humid conditions while ECMWF has upper trough hanging back to the west with front stalling across New Eng with risk of showers/storms and humid conditions continuing. Leaned toward the National Blend which has cooler and less humid airmass overspreading SNE, but confidence is low. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. Friday...High confidence in trends, moderate in exact timing. Fog/low stratus lifts from the Cape/Islands by mid morning. VFR to start the day with winds increasing out of the south/southwest. Scattered to widespread showers and thunderstorms expected across southern New England this afternoon. Showers/storms expected to reach the western terminals in the 16-18Z time frame. Showers then expand eastward toward BOS in the 22-00Z time frame. Lower confidence that thunderstorms reach BOS, but showers are likely. Friday night...High confidence in trends, moderate in timing. Any lingering showers/storms tapering off generally before 06Z. Expecting VFR conditions with SW winds at 5-10 kts to start. Shifting to the WNW/NW after 06Z around 5 kts. Saturday... VFR. Northwest winds becoming north/northeasterly. KBOS...High confidence in TAF. KBDL...High confidence in TAF. Outlook /Saturday Night through Tuesday/... Saturday through Monday Night: VFR. Tuesday: VFR. Breezy. Slight chance SHRA, isolated TSRA. && .MARINE... Forecaster Confidence Levels: Low - less than 30 percent. Medium - 30 to 60 percent. High - greater than 60 percent. Today Winds increase to 10 to 15 knots out of the southwest today ahead of an advancing cold front. Showers and thunderstorms possible over the coastal waters by mid-late afternoon. Tonight Winds weaken and shift to the west/northwest behind a passing cold front. Seas stay at modest heights below SCA thresholds. Tomorrow Tranquil conditions expected over the coastal waters Saturday as high pressure builds in from the west. Winds shift from northwest to northeast. Seas gradually subsiding to 2 to 3 feet over the outer zones. Outlook /Saturday Night through Tuesday/... Winds less than 25 kt. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...KJC/RM NEAR TERM...KJC/RM/KS SHORT TERM...RM LONG TERM...KJC AVIATION...KJC/RM MARINE...KJC/RM
Hazardous weather outlook, Aug 26, 1:05 PM EDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 105 PM EDT Fri Aug 26 2022 CTZ002>004-MAZ002>016-026-RIZ001>004-006-008-271715- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI-Washington RI-Block Island RI- 105 PM EDT Fri Aug 26 2022 ...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, western Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MAZ017>024-RIZ005-007-271715- Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA- Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Bristol RI-Newport RI- 105 PM EDT Fri Aug 26 2022 This Hazardous Weather Outlook is for southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...This afternoon and tonight. A few strong thunderstorms are possible later today into this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>236-250-251-254>256-271715- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 105 PM EDT Fri Aug 26 2022 This Hazardous Weather Outlook is for Massachusetts coastal waters and Rhode Island coastal waters. .DAY ONE...This afternoon and tonight. A few strong thunderstorms are possible later this afternoon and evening. Locally strong wind gusts are the main concern. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ237-271715- Block Island Sound- 105 PM EDT Fri Aug 26 2022 ...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Rhode Island coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Aug 26, 9:39 AM EDT, 3 hours 36 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 939 AM EDT Fri Aug 26 2022 CTZ002>004-MAZ002>024-026-RIZ001>008-262000- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Bristol RI-Washington RI-Newport RI-Block Island RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 939 AM EDT Fri Aug 26 2022 ...SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH LOCALIZED FLOODING POSSIBLE BETWEEN NOON AND 10 PM THIS EVENING... Scattered showers and thunderstorms are expected to develop across the region this afternoon and evening. The activity should develop in the Hartford to Springfield metro areas between noon and 3 pm; the Worcester area between 2 and 5 pm; and the Boston and Providence metro areas between 3 and 6 pm. The activity should wind down by late this evening. Some of these storms may become strong to severe with the main threat being localized damaging straight line wind gusts. While severe weather is possible across the entire region; the greatest risk is across interior Massachusetts and Connecticut. There also is the potential for localized flooding; particularly if the heavy rain occurs across an urbanized area. Those with outdoor plans this afternoon and evening should keep an eye to the sky and be prepared to seek an indoor shelter if threatening weather approaches. Frank
Special weather statement, Aug 26, 12:14 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Boston/Norton MA
1214 PM EDT Fri Aug 26 2022
MAZ008>011-261715-
Western Hampshire MA-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
1214 PM EDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of southern Hampshire
and northwestern Hampden Counties through 115 PM EDT...
At 1213 PM EDT, Doppler radar was tracking a strong thunderstorm over
Montgomery, or 7 miles north of Westfield, moving northeast at 15
mph.
HAZARD...Winds in excess of 40 mph and pea size hail. Heavy rain and
minor street flooding is expected too.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Little to no impact from hail is expected.
Locations impacted include...
Chicopee, Westfield, Holyoke, Amherst, Northampton, South Hadley,
Easthampton, Belchertown, Granby, Southampton, Hadley, Sunderland,
Hatfield, Williamsburg, Huntington, Russell, Westhampton, Chester,
Blandford and Montgomery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.
This storm may intensify and become severe. Stay tuned to your local
media for updates and possible warnings.
&&
LAT...LON 4241 7265 4243 7255 4228 7239 4211 7280
4224 7297
TIME...MOT...LOC 1613Z 229DEG 13KT 4224 7281
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FrankSpecial weather statement, Aug 26, 1:07 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
107 PM EDT Fri Aug 26 2022
MAZ003-004-010-261745-
Northern Worcester MA-Eastern Franklin MA-Eastern Hampshire MA-
107 PM EDT Fri Aug 26 2022
...A strong thunderstorm will impact portions of northwestern
Worcester, central Hampshire and southeastern Franklin Counties
through 145 PM EDT...
At 106 PM EDT, Doppler radar was tracking a strong thunderstorm over
Amherst, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Strong winds could cause minor damage such as downed
branches. Minor damage to outdoor objects is possible.
Locations impacted include...
Amherst, Northampton, Orange, South Hadley, Belchertown, Athol,
Templeton, Granby, Barre, Hadley, Hubbardston, Sunderland, Hatfield,
Hardwick, Leverett, Shutesbury, Phillipston, Whately, Pelham and
Royalston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
western and central Massachusetts.
&&
LAT...LON 4245 7195 4228 7257 4240 7268 4240 7267
4266 7214
TIME...MOT...LOC 1706Z 239DEG 33KT 4238 7249
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
FieldThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 12:14 PM EDT | Special Weather Statement | BOX | Hampshire | 61 min |
| Aug 26, 1:07 PM EDT | Special Weather Statement | BOX | Franklin | 38 min |
| Aug 26, 1:20 PM EDT | Special Weather Statement | BOX | Hampden | 40 min |
| Aug 26, 1:41 PM EDT | Flash Flood Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 3 hr |
| Aug 26, 1:41 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 64 min |
| Aug 26, 1:58 PM EDT | Special Weather Statement | BOX | Hampshire | 47 min |
| Aug 26, 2:12 PM EDT | Flash Flood Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 2 hr |
| Aug 26, 2:15 PM EDT | Special Weather Statement | BOX | Hampshire | 45 min |
| Aug 26, 2:27 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 63 min |
| Aug 26, 2:28 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 42 min |
| Aug 26, 3:03 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 45 min |
| Aug 26, 3:24 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Essex, Hampden, Middlesex, Norfolk, Suffolk and 1 more | 66 min |
| Aug 26, 3:41 PM EDT | Special Marine Warning | BOX | 64 min | |
| Aug 26, 3:42 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 48 min |
| Aug 26, 3:54 PM EDT | Tornado Warning | BOX | Hampden | 21 min |
| Aug 26, 4:24 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 66 min |
| Aug 26, 4:27 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk | 42 min |
| Aug 26, 4:38 PM EDT | Special Marine Warning | BOX | 52 min | |
| Aug 26, 5:06 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 24 min |
| Aug 26, 5:25 PM EDT | Special Marine Warning | BOX | 65 min | |
| Aug 26, 5:37 PM EDT | Special Weather Statement | BOX | Bristol | 53 min |
| Aug 26, 6:10 PM EDT | Special Marine Warning | BOX | 95 min | |
| Aug 26, 6:28 PM EDT | Special Marine Warning | BOX | 92 min | |
| Aug 26, 7:16 PM EDT | Special Marine Warning | BOX | 59 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.